Wisconsin, 2013Drought in Wisconsin, February 1 to 28, 2013
February 1 to 28, 2013 · NWS GRB · 3 events in 3 counties and zones
Severe drought (D2) conditions that developed in parts of Lincoln County, Oneida County and Vilas County in November 2012 continued into March 2013.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought (D2) conditions that developed in parts of Lincoln County, Oneida County and Vilas County in November 2012 continued into March 2013.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jan 31, 9:54 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 31, 9:54 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
954 PM CST THU JAN 31 2013
UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE
.SHORT TERM...TNGT/FRI. RELATIVELY QUIET...AT LEAST COMPARED TO
THE LAST COUPLE DAYS. ARCTIC AIR WL BE STRENGTHENING ITS GRIP ON
THE AREA. WIND CHILL ADVISORY ALREADY POSTED. VALUES IN THE
UPDATED APPARENT TEMP GRIDS SUGGEST IT MAY BE STARTING A FEW HRS
TOO EARLY...ESP ACRS THE WEST. BUT DON/T SEE THAT AS BEING A BIG
DEAL SO WL STICK WITH GOING ADVISORY AS IS. END TIME ARND 18Z
TOMORROW LOOKS ON TRACK.
RATHER STRANGE SENSIBLE WX CONDITIONS EARLIER TDA. AUTOMATED
OBSERVING SYSTEMS WERE GENERALLY REPORTING OVC SKIES. BUT STLT
IMAGERY SUGGESTED CLDS WERE VERY THIN IN MANY PLACES...AND HAD
AT LEAST FILTERED SUNSHINE MOST OF THE DAY AT THE WX OFFICE. BUT
CLDS HAVE INCREASED SOME IN THE PAST COUPLE HRS...AND RADAR
RETURNS INCRG AS WELL. LOOKS LIKE JUST SOME VERY LGT SNOW AND
FLURRIES ACRS THE AREA...THOUGH WOULD NOT BE SURPRISED TO SEE SCT
SHSN BEFORE THE AFTN IS OVER. WL JUST START FCST OUT WITH OCNL
S-/S--...THEN TAPER BACK TO JUST FLURRIES DURING THE EVENING.
WINDS A LITTLE MORE WLY THAN IDEAL FOR LAKE-EFFECT OFF LAKE
SUPERIOR. BUT SOME SHSN HAVE BEEN MAKING IT INTO AREAS NR THE UPR
MICHIGAN BORDER FROM TIME TO TIME BEFORE DISSIPATING. THINK THAT
WL GRADUALLY DECR DURING THE NGT AS THE AIR UPSTREAM FM THE LAKE
IS VERY DRY...AND AS ANY LIFT FM SHRTWV CROSSING THE AREA IS LOST.
EXPECT CLDS TO DECR DURING THE NGT. SFC PRESSURE GRADIENT WL STAY
UP ENOUGH TO KEEP SOME WIND GOING...SO THERE WON/T BE IDEAL
RADIATIONAL COOLING CONDITIONS. BUT THE AIR MASS IS STILL VERY
COLD...AND WE NOW HAVE A DEEP FRESH SNOWCOVER ACRS THE RGN. STAYED
AOB GUID FOR MINS. THINK THE COLDEST MAXES TOMORROW WL BE IN
CENTRAL WI...WITH THE NORTH PROBABLY GETTING A LITTLE MORE OF A
DIURNAL RECOVERY AS IS TYPICAL THIS TIME OF YEAR.
.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY.
THE LATEST GFS ENSEMBLE MEAN INDICATES THAT NORTHWEST FLOW WILL
PREVAIL ACROSS THE GREAT LAKES THROUGH EARLY NEXT WEEK THANKS TO A
PERSISTENT MEAN TROUGH WHICH WILL BE POSITIONED OVER NORTHEAST NORTH
AMERICA. BY THE MIDDLE OF NEXT WEEK THE PATTERN FLATTENS AS ENERGY
DIGS OFF THE WEST COAST OF THE U.S. IN THE MEANTIME...COLD
TEMPERATURES AND THE POTENTIAL IMPACTS FROM CLIPPERS ARE THE MAIN
FORECAST CONCERNS OVER THIS PERIOD. MODEL AGREEMENT IS ONLY FAIR
FOR THIS FORECAST CYCLE. IN REGARDS TO THE FIRST CLIPPER SATURDAY
NIGHT...THE GFS IS A TAD STRONG WITH THE SURFACE LOW BY 06Z SUN.
FOR THE CLIPPER SUNDAY NIGHT...MODELS HAVE TRENDED FARTHER SOUTHWEST
IN THE FORECAST CYCLE AND THE SPREAD SEEMS TO HAVE INCREASED. SINCE
THE SHORTWAVE IS OF RATHER LOW AMPLITUDE...WILL DISCOUNT THE GEM AND
GO WITH A BLEND OF THE GFS/ECMWF. WILL CONTINUE THE BLEND FOR THE
REST OF THE FORECAST.
FRIDAY NIGHT THROUGH SUNDAY...SURFACE RIDGE AXIS WILL BE MOVING
ACROSS THE AREA FRIDAY NIGHT WHICH WILL LEAD TO LIGHT WINDS AND VERY
COLD CONDITIONS. HIGH CLOUDS...FROM A CLIPPER SYSTEM MOVING FROM
THE NORTHERN PLAINS TO NORTHERN ILLINOIS...WILL BE OVERHEAD FOR MUCH
OF THE STATE...WHICH WILL LIMIT HOW COLD TEMPS GET. MOST OF THE
GUIDANCE KEEPS POPS WELL SOUTHWEST OF THE REGION BUT PREVIOUS SHIFT
ADDED A SLIGHT CHANCE OF LIGHT SNOW TO CENTRAL WISCONSIN...SO WILL
KEEP IT FOR NOW. THICKNESS OF THE CIRRUS WILL DETERMINE HOW LOW
TEMPS GO. SEEING PLENTY OF 20 BELOWS IN THE GUIDANCE AND WILL DROP
TEMPS OVER N-C WISCONSIN. PARTLY TO MOSTLY CLOUDY CONDITIONS WILL
BE PRESENT AT THE START OF SATURDAY MORNING BUT SHOULD SEE SOME
CLEARING TAKE PLACE DURING THE AM HOURS. BUT CLOUDS WILL BE ON THE
INCREASE SATURDAY AFTERNOON AHEAD OF THE NEXT CLIPPER. LIGHT SNOW
FROM THE CLIPPER WILL BE PUSHING ACROSS WESTERN WISCONSIN DURING THE
AFTERNOON...AND WILL BE KNOCKING ON THE DOOR INTO CENTRAL WISCONSIN
BY EARLY IN THE EVENING. TEMPERATURES WILL REBOUND A BIT ON
SATURDAY INTO THE LOW TO MID TEENS. THE CLIPPER WILL THEN TRACK
FROM CENTRAL MINNESOTA TO NORTHERN ILLINOIS ON SATURDAY NIGHT.
FORCING IS PRETTY WEAK...SO NOT EXPECTING MORE THAN A HALF INCH OR
AN INCH OF FLUFFY SNOW OUT OF IT. THE CLIPPER WILL BE GONE BY THE
START OF SUNDAY AND SHOULD SEE A MOSTLY SUNNY/PARTLY CLOUDY DAY.
TEMPS WILL MODERATE ONLY SLIGHTLY AND LOW TO MID TEENS SEEM
APPROPRIATE ONCE AGAIN.
REST OF THE FORECAST...THE NEXT CLIPPER IS PROGGED TO IMPACT THE
AREA SUNDAY NIGHT. THOUGH THE SHORTWAVE IS NOTHING TO WRITE HOME
ABOUT....THE BAROCLINIC ZONE WILL BE TIGHTER...THUS RESULTING IN
STRONGER MID-LEVEL FGEN. QPF AMOUNTS ARE THEREFORE SLIGHTLY HIGHER
THAN THE PREVIOUS CLIPPER AND 1-3" OF FLUFFY SNOW LOOKS TO BE
POSSIBLE GIVEN THE HIGH SNOW TO LIQUID RATIOS. MODELS ARE TRENDING A
BIT SOUTHWEST WITH THE TRACK OF THIS WAVE...SO WILL KEEP HIGHEST
ACCUMS OVER CENTRAL WI. THIS CLIPPER WILL EXIT MONDAY MORNING BUT
STILL EXPECTING A MOSTLY CLOUDY DAY AS THE NEXT CLIPPER WILL FOLLOW
CLOSE ON ITS HEELS. COULD BE ANOTHER 1-3 INCHER AS THE MID-LEVEL
WAVE LOOKS FAIRLY DECENT. HIGH PRESSURE THEN RETURNS ON WEDNESDAY.
TEMPERATURES OVER THE PERIOD WILL BE CLOSE TO NORMAL.
&&
.AVIATION...WITH THE EXCEPTION OF SCATTERED MVFR CIGS AND VSBYS
DUE TO LAKE EFFECT SNOW SHOWERS OVER THE LAKE SUPERIOR
SNOWBELT...VFR CONDITIONS TO PREVAIL TONIGHT INTO FRIDAY.
TDH
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST FRIDAY FOR WIZ012-013-021-022-
038>040-048>050-073-074.
WIND CHILL ADVISORY UNTIL NOON CST FRIDAY FOR WIZ005-010-011-
018>020-030-031-035>037-045.
&&
Hazardous weather outlook, Jan 31, 2:43 PM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CST THU JAN 31 2013
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
243 PM CST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED SNOW SHOWERS COULD LEAD TO SOME SLIPPERY SPOTS ON AREA
ROADWAYS THIS EVENING.
ARCTIC AIR PUSHING INTO THE AREA WILL DRIVE WIND CHILLS INTO THE
DANGER CATEGORY OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
LOW WIND CHILLS WILL LINGER THROUGH FRIDAY MORNING.
SEVERAL CLIPPER SYSTEMS COULD BRING LIGHT SNOW TO THE AREA OVER
THE PERIOD...ONE SATURDAY NIGHT...ANOTHER SUNDAY NIGHT...AND
FINALLY A LAST ONE ON TUESDAY. TRACKS OF EACH CLIPPER REMAIN
UNCERTAIN...BUT EACH ONE HAS POTENTIAL TO BRING A DUSTING TO A
COUPLE INCHES OF LIGHT FLUFFY SNOW TO MUCH OF THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
LMZ521-522-541>543-012045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
243 PM CST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SKOWRONSKI/MPC
Drought, Vilas
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Vilas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Despite above normal precipitation across north-central Wisconsin southwest Vilas County remained in the severe drought (D2) category throughout February 2013.
Drought, Oneida
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Oneida forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
Despite above normal precipitation across north-central Wisconsin western Oneida County remained in the severe drought (D2) category throughout February 2013.
Drought, Lincoln
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Despite above normal precipitation across north-central Wisconsin northwest Lincoln County remained in the severe drought (D2) category throughout February 2013.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 28, 2013$127 million · 16 events
- Drought in Oklahoma, February 1 to 28, 2013$50 million · 3 events
- Drought in Texas, February 1 to 28, 2013$10 million · 24 events
- Winter Weather in Delaware, February 1, 201316 injured · 4 events
- Drought in Texas, February 1 to 28, 2013$75,000 · 38 events
- Winter Storm in Ohio, February 1, 2013$250,000 · 3 events
- Winter Storm in Pennsylvania, February 1, 2013$150,000 · 2 events
- Drought in Oklahoma, February 1 to 28, 201348 events
- Lake-Effect Snow in New York, February 1 to 3, 2013$53,000 · 6 events
- Drought in New Mexico, February 1 to 28, 201339 events
- Drought in Nebraska, February 1 to 28, 201330 events
- Drought in Nebraska, February 1 to 28, 201327 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427992, 427993, 427994.